Characterizations of egalitarian binary relations as transitive closures with a special reference to Lorenz dominance and to single-crossing conditions

Ronny Aboudi, Dominique Thon

Research output: Contribution to journalArticle

Abstract

This article considers, in the context of the fixed-population constant-sum comparison of income distributions, a number of intransitive binary relations smaller than Lorenz dominance. We determine their transitive closure, and we study how they relate to each other and to other relations that have appeared in the literature. Among other results, we provide alternative characterizations of Lorenz dominance.

Original languageEnglish (US)
Pages (from-to)575-593
Number of pages19
JournalSocial Choice and Welfare
Volume35
Issue number4
DOIs
StatePublished - Sep 24 2010

    Fingerprint

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Cite this